question-icon

Suggest treatment for severe depression

default
Posted on Thu, 5 May 2016
Question: yes, My husband claims he has fallen out of love with me and could having low testroserone and depression go hand and hand with this he has been off the shot for 3 months now just waiting for the insurance to kick in
doctor
Answered by Dr. Chintan Solanki (2 hours later)
Brief Answer:
he can try sildenafil or tadalafil

Detailed Answer:
Hello,

Thanks for writing to us. I can understand your concern.

From history it seems that there are multiple causes of his inability to do love.

1. His low testosterone level.

2. His depression.

3. Sudden stopping of testosterone supplement.

At present he can take 5-PDE inhibitor group of drug for erection.
5-PDE inhibitor group of medicines includes sildenafil or tadalafil. It is proven drug for male erectile dysfunction and some reports of success in female also. One of them should be used 2 hours prior to sex. They cause headache, stuffy nose nausea and gastric discomfort like common side effects. Proper physical check-up of cardiac system should be done by a doctor before starting the same. These are prescription medicines and you need to consult doctor/psychiatrist/sexologist for the prescription.

If his testosterone level remains low, ultimately he needs testosterone supplement.

Propranolol can also cause sexual dysfunction. It should be stopped if possible. Discuss with his treating doctor about this issue.

Hope I have answered your query, I will be happy to help further.
Regards,
Dr.Chintan Solanki.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for severe depression

Brief Answer: he can try sildenafil or tadalafil Detailed Answer: Hello, Thanks for writing to us. I can understand your concern. From history it seems that there are multiple causes of his inability to do love. 1. His low testosterone level. 2. His depression. 3. Sudden stopping of testosterone supplement. At present he can take 5-PDE inhibitor group of drug for erection. 5-PDE inhibitor group of medicines includes sildenafil or tadalafil. It is proven drug for male erectile dysfunction and some reports of success in female also. One of them should be used 2 hours prior to sex. They cause headache, stuffy nose nausea and gastric discomfort like common side effects. Proper physical check-up of cardiac system should be done by a doctor before starting the same. These are prescription medicines and you need to consult doctor/psychiatrist/sexologist for the prescription. If his testosterone level remains low, ultimately he needs testosterone supplement. Propranolol can also cause sexual dysfunction. It should be stopped if possible. Discuss with his treating doctor about this issue. Hope I have answered your query, I will be happy to help further. Regards, Dr.Chintan Solanki.